Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Took rantac for acidity. Prescribed esmoprazol after endoscopy. What diet and medication should be done?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1828 Questions
i am suffering from acidity sincee last 12 years. and iwas taking rantac150mg then itake patoprazolthen i have done one endoscopy ,their was nothing. now the doctor prescribed me esmoprazol that i am taking from aug,2012.but still my acidity problem persit. i am 30yrs old. my mother is chronic acidity patoen. now i dont know what to do? now what should i do? what medicine should i take?what r the food which i should take which should not?
pls advice
Posted Mon, 4 Mar 2013 in Digestion and Bowels
Answered by Dr. Hari Charan Perigela 21 minutes later
As per your medical history,you were taking Rantac ,Pantaprazole and now Esmoprazole.
Acidity can be caused by many factors like Infection with Helicobacter Pylori ,Diet,Alchohol,Pain killers etc.
So,the cause has to be found out.
Please avoid eating Spicy ,Masala foods.Eat food regularly.Eat XXXXXXX leafy vegetables and fruits.Do not skip any meal.
Do not smoke if you are a smoker.
Do not take Alchohol if you are taking it .
Avoid taking Analgesics and anti inflammatory drugs,steroids.
Even though Endoscopy is normal,you have to take drugs as you are having symptoms of it.
In my experience,better results were obtained with the combination of Rabeprazole and Domperidone.It should be taken for 8 weeks or till symptoms subside.
You should avoid tension,have good sleep.
If the symptoms are still present,go for a Anti H.Pylori treatment Where Antibiotics are added along with PPI inhibitor like Esmoprazole.
Nothing to worry.
If you have further queries,feel free to ask.
I will come back to you
Wish you good health.
Above answer was peer-reviewed by
Follow-up: Took rantac for acidity. Prescribed esmoprazol after endoscopy. What diet and medication should be done? 18 hours later
sorry for one thing is mistake their .in endoscopy with h piloric test --result was H.Pilory positive and i have taken h.pilori kit .so as your recomendation should i take rabeprazole with domperidone for eight weeks. is their test stomach cancer? if it happens then what r the symtoms pls tell more thing their r some remedy by which acidity can be treated pls give me some tips.and how much water should i take daily?
thank u
Answered by Dr. Hari Charan Perigela 3 hours later

You have taken H.pylori kit as the result was positive.

In 2012,there has been revision in the treatment of H.Pylori.Instead of three drugs four drugs have to be taken.

Bismuth + PPI like Rabeprazole + Metronidazole + Tetracycline has to be taken for 2 weeks.

Then continue with Rabeprazole + Domperidone should be taken for 8 weeks or till your acidity comes down.

Stomach cancer is diagnosed by Endoscopic biopsy of any suspected Ulcer/Growth in the Stomach.

Symptoms of Stomach cancer are non specific like pain in upper abdomen,Anorexia (loss of appetite),Loss of body weight,anaemia etc.

Japanese will undergo Endoscopy test regularly ,even with out symptoms,as it is more prevalent there. Its not common in India.

Acidity can be reduced with the drugs and also with the above mentioned dietary recommendations. Apart from that,cool drinks should also be avoided.

Daily,you should drink water between 3-4 litres.It has to be increased in Summer.

Wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor